MAUDE Adverse Event Report: CORDIS US. CORP BRITE TIP RADIANZ; INTRODUCER, CATHETER

CORDIS US. CORP BRITE TIP RADIANZ; INTRODUCER, CATHETER
Catalog Number 687280110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported in the radiancy study, there was occlusion of left radial artery (puncture site).It was noted that just the sheath was related to the occlusion.The patient presented with peripheral artery disease and claudication.The lesion was in the left common iliac artery.The lesion was noted to have mild calcification with 90% stenosis.The lesion was measured to be 30mm in length, 10mm in diameter, and 3 mm inner lumen diameter.The radial artery was measured to be 3mm in diameter.The left distal radial artery was used for access.Ultrasound was used during access.A 6f 110cm cordis radianz sheath was inserted successfully.No vasospasm occurred.There was no paint during insertion.An unknown guidewire crossed the target lesion.Pre-dilation was performed with an 8x4 saberx radianz balloon.Inflation and deflation of the balloon was successful.The 8x4 balloon was withdrawn.The lesion had a 50% residual stenosis after pre-dilation.A 10x40 smart radianz stent was placed.A second 9x40 smart radianz setnt was successfully placed at the intended lesion.Both the systems were withdrawn successfully after use.The lesion was noted to have a 10% residual stenosis after stent placement.Post-dilation was done using a 9x4cm saberx radianz balloon.Inflation and deflation was done successfully.The lesion was noted to have a 5% stenosis after post-dilation.The guiding sheath was withdrawn successfully.The artery was closed with a non-cordis closure device.The patient was discharged the following day.No treatment was given as patient was asymptomatic.The patient recovered.
 
Additional Manufacturer Narrative
As reported, one day after a procedure in which a 6f 110cm brite tip radianz catheter sheath introducer (csi) was used, there was an occlusion of the left radial artery which was related to the use of a 6f 110cm brite tip radianz csi.The occlusion reportedly resolved on its own four weeks after observation.No interventions were performed to treat the occlusion.This was during a radiancy study procedure in which vascular access was obtained in the left radial artery under duplex ultrasound guidance.Five ml¿s of heparin were given and an unknown 4f 100cm csi was inserted.An unknown guidewire was then inserted successfully across the target right common iliac artery lesion.The right iliac artery lesion was 30mm in length with a reference vessel diameter of 8mm.The lesion was a 100% stenosed de novo lesion with a minimum lumen diameter of 3mm.After insertion of the unknown guidewire, the unknown 4f 100cm csi was exchanged for a 6f 110 cm brite tip radianz csi which was successfully inserted into the peripheral vasculature through the radial artery.Next, pre-dilation of the lesion was performed with an 8mm x 3cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter.The saberx radianz was inserted through the radial artery successfully and was inflated to 8 atmospheres (atm) with a 25% stenosis remaining post dilation.The saberx radianz pta balloon catheter was removed, and a 10mm x 30mm smart radianz self-expanding stent (ses) delivery system was then inserted through the radial artery.The stent was successfully deployed with 0% residual stenosis.The smart radianz ses delivery system was removed and an 8mm x 20mm smart radianz ses delivery system was inserted through the radial artery.The 8mm x 20cm smart radianz ses was successfully implanted with 0% residual stenosis and the delivery system was removed.An 8mm x 6cm saberx radianz pta balloon catheter was then inserted into the radial artery for post dilation of the lesion.The balloon was inflated to 8 atm with a residual stenosis of 0% and was removed.The brite tip radianz csi was removed, and a non-cordis vascular closure device was applied to the left radial artery for hemostasis.The product was not returned for analysis.A product history record (phr) review of lot 18079762 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿vascular occlusion¿ could not be confirmed, and the underlying cause cannot be determined.Procedural factors or post procedure care may have contributed to the reported events.Additionally, vascular occlusion is a known complication and is documented in the ifu as such.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿prior to use, confirm that the catheter guiding sheath size is appropriate for the access vessel to be used.Possible complications include, but are not limited to: abrupt vessel closure, additional intervention, air embolism, allergic reaction (contrast medium and medications), embolic stroke/cerebral infarct, hematoma at puncture, hemorrhage, inflammation / infection / sepsis, intimal tear, ischemia, necrosis, pain, perforation of vessel wall, peripheral nerve injury, thrombus formation, vascular complications (e.G.Intimal tear, dissection, pseudo aneurysm, perforation, rupture, spasm, occlusion) based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported in the radiancy study, there was occlusion of left radial artery (puncture site).It was noted that just the sheath was related to the occlusion.Additionally, there was a hematoma at the left radial artery puncture site.The hematoma was reported as mild in severity and had resolved without treatment.The patient presented with peripheral artery disease and claudication.The lesion was in the left common iliac artery.The lesion was noted to have mild calcification with 90% stenosis.The lesion was measured to be 30mm in length, 10mm in diameter, and 3 mm inner lumen diameter.The radial artery was measured to be 3mm in diameter.The left distal radial artery was used for access.Ultrasound was used during access.A 6f 110cm cordis radianz sheath was inserted successfully.No vasospasm occurred.There was no paint during insertion.An unknown guidewire crossed the target lesion.Pre-dilation was performed with an 8x4 saberx radianz balloon.Inflation and deflation of the balloon was successful.The 8x4 balloon was withdrawn.The lesion had a 50% residual stenosis after pre-dilation.A 10x40 smart radianz stent was placed.A second 9x40 smart radianz stent was successfully placed at the intended lesion.Both the systems were withdrawn successfully after use.The lesion was noted to have a 10% residual stenosis after stent placement.Post-dilation was done using a 9x4cm saberx radianz balloon.Inflation and deflation was done successfully.The lesion was noted to have a 5% stenosis after post-dilation.The guiding sheath was withdrawn successfully.The artery was closed with a non-cordis closure device.The patient was discharged the following day.No treatment was given as patient was asymptomatic.The patient recovered.
 
Additional Manufacturer Narrative
This is an updated final report due to additional information received on 21-feb-2024 complaint conclusion: as reported in the radiancy study, there was occlusion of left radial artery (puncture site).It was noted that just the sheath was related to the occlusion.Additionally, there was a hematoma at the left radial artery puncture site.The hematoma was reported as mild in severity and had resolved without treatment.The patient presented with peripheral artery disease and claudication.The lesion was in the left common iliac artery.The lesion was noted to have mild calcification with 90% stenosis.The lesion was measured to be 30mm in length, 10mm in diameter, and 3 mm inner lumen diameter.The radial artery was measured to be 3mm in diameter.The left distal radial artery was used for access.Ultrasound was used during access.A 6f 110cm cordis radianz sheath was inserted successfully.No vasospasm occurred.There was no pain during insertion.An unknown guidewire crossed the target lesion.Pre-dilation was performed with an 8x4 saberx radianz balloon.Inflation and deflation of the balloon was successful.The 8x4 balloon was withdrawn.The lesion had a 50% residual stenosis after pre-dilation.A 10x40 smart radianz stent was placed.A second 9x40 smart radianz stent was successfully placed at the intended lesion.Both systems were withdrawn successfully after use.The lesion was noted to have a 10% residual stenosis after stent placement.Post-dilation was done using a 9x4cm saberx radianz balloon.Inflation and deflation were done successfully.The lesion was noted to have a 5% stenosis after post-dilation.The guiding sheath was withdrawn successfully.The artery was closed with a non-cordis closure device.The patient was discharged the following day.No treatment was given as patient was asymptomatic.The patient recovered.The product was not returned for analysis.A product history record (phr) review of lot 18079762 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer events ¿vascular occlusion¿ and ¿hematoma¿ could not be confirmed, and the underlying cause cannot be determined.Procedural factors or post procedure care may have contributed to the reported events.Vascular occlusion and hematomas are known complications and documented in the ifu as such.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿prior to use, confirm that the catheter guiding sheath size is appropriate for the access vessel to be used.Possible complications include, but are not limited to: abrupt vessel closure, additional intervention, air embolism, allergic reaction (contrast medium and medications), embolic stroke/cerebral infarct, hematoma at puncture, hemorrhage, inflammation / infection / sepsis, intimal tear, ischemia, necrosis, pain, perforation of vessel wall, peripheral nerve injury, thrombus formation, vascular complications (e.G.Intimal tear, dissection, pseudo aneurysm, perforation, rupture, spasm, occlusion) based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
BRITE TIP RADIANZ
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17840889
Report Number9616099-2023-06601
Device Sequence Number11858807
Product Code DYB
UDI-Device Identifier20705032081228
UDI-Public(01)20705032081228(17)231231(10)18079762
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/31/2024
Device Catalogue Number687280110
Device Lot Number18079762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S.M.A.R.T. RADIANZ (B)(6).; SABERX RADIANZ (B)(6).; TERUMO VASCULAR CLOSURE DEVICE.
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age57 YR
Patient SexMale